Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2007, 6:42 PM CDT for Waushara County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 3, 2007, 7:14 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:46 PM CDT | TSTM WND DMG | Wautoma, WI | TREES DOWN IN CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 4:56 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 032341 SVRGRB WIC137-040030- /O.NEW.KGRB.SV.W.0089.070703T2342Z-070704T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 642 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN... * UNTIL 730 PM CDT * AT 638 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF WAUTOMA TO WAUTOMA...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... REDGRANITE BY 655 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4425 8937 4399 8939 4399 8889 4423 8889 $$ KURIMSKI
3 follow-up statements
000 WWUS53 KGRB 032356 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 655 PM CDT TUE JUL 3 2007 WIC137-040030- /O.CON.KGRB.SV.W.0089.000000T0000Z-070704T0030Z/ WAUSHARA- 655 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WAUSHARA COUNTY... AT 651 PM...LOCAL LAW ENFORCEMENT REPORTED TREES DOWN IN THE CITY OF WAUPACA. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAXEVILLE TO LOHRVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF WAUPACA TO 9 MILES EAST OF WAUTOMA...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WEST BLOOMFIELD...POY SIPPI AND AURORAVILLE BY 700 PM... TUSTIN BY 705 PM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4425 8937 4399 8939 4399 8889 4423 8889 $$ HELMAN
000 WWUS53 KGRB 040003 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 702 PM CDT TUE JUL 3 2007 WIC137-040030- /O.CON.KGRB.SV.W.0089.000000T0000Z-070704T0030Z/ WAUSHARA- 702 PM CDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WAUSHARA COUNTY... AT 650 PM...LOCAL LAW ENFORCEMENT REPORTED TREES DOWN IN THE CITY OF WAUTOMA. DAMAGE WAS ASSOCIATED WITH A LINE OF SEVERE THUNDERSTORMS PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST BLOOMFIELD TO AURORAVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF WAUPACA TO BERLIN...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4422 8915 4401 8920 4399 8889 4422 8889 $$ TE
000 WWUS53 KGRB 040014 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 714 PM CDT TUE JUL 3 2007 WIC137-040024- /O.CAN.KGRB.SV.W.0089.000000T0000Z-070704T0030Z/ WAUSHARA- 714 PM CDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 4422 8915 4401 8920 4399 8889 4422 8889 $$ HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:01 AM CDT, 14 hours 41 minutes earlier.
Area forecast discussion, Jul 3, 4:01 AM CDT, 14 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 401 AM CDT TUE JUL 3 2007 .SHORT TERM...TIMING OF SHOWERS/THUNDERSTORMS AND THE THREAT OF SEVERE THUNDERSTORMS ARE THE MAIN FOCUS TODAY AND THIS EVENING. WARM ADVECTION AND CONVERGENCE IS PRODUCING SHOWERS AND THUNDERSTORMS NORTH OF THE WARM FRONT EARLY TODAY. MODELS SUGGEST THAT THE FRONT WILL MOVE NORTH TODAY WITH A RAPID INCREASE OF LOW LEVEL MOISTURE IN THE AFTERNOON. THIS SEEMS A BIT FAST...BUT THINK IT WILL EVENTUALLY HAPPEN. MID LEVELS ARE PRETTY COOL...SO LAPSE RATES WILL STEEPEN CONSIDERABLY THIS AFTERNOON AND EVENING AS LOW LEVELS HEAT UP AND MOISTEN. BUFKIT SOUNDINGS FROM THE NAM AND GFS HAVE 1000-2000 J/KG OF CAPE LATER TODAY. THIS IS LIKELY A BIT HIGH BUT NOT TOTALLY OUT OF THE QUESTION IF WE GET SOME BREAKS IN THE CLOUDS AND DEWPOINTS RISE TO THOSE FORECAST BY MODELS. LARGE HAIL IS THE CHIEF THREAT IF WE GET SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WIND FIELD DOESN/T LOOK OVERLY IMPRESSIVE BUT MIGHT BE ADEQUATE FOR MARGINAL SEVERE GUSTS. TROUGH MOVES THROUGH LATE TONIGHT AND EARLY WEDNESDAY AND BRINGS IN SLIGHLY DRIER AIR. MIGHT BE ENOUGH INSTABILITY LEFTOVER FOR SCATTERED SHOWERS/THUNDERSTORMS MAINLY IN THE EAST ON WEDNESDAY. .LONG TERM....WED THRU NEXT TUE. CHGS TO THE FCST WERE MODEST. THE GFS WAS MORE AGGRESSIVE THAN THE NAM IN FIRING CONVECTION BEFORE THE FRONT EXITS THE AREA WED. THE GFS HAD CONSIDERABLE SUPPORT FROM THE SREF...SO NUDGED POPS UP A BIT OVER THE FAR SE PART OF THE FCST AREA FOR WED. ALSO ADDED SOME TEMPORAL RESOLUTION TO SHOW THE CHC OF PCPN SHIFTG SWD DURING THE DAY. NUDGED TEMPS FOR WED NGT AND THU DOWN BASED ON LATEST GUID NUMBERS. READINGS SHOULD BE BLO NORMAL...AND PROBABLY WON/T GET OUT OF THE 60S NEAR LAKE MICHIGAN THU. SFC RIDGE SHOULD BE RIGHT ACRS THE AREA THU NGT. MAV GUID ACTUALLY HAD MID-30S FOR LOWS AT A FEW SITES. WOULD NOT BE SURPRISED TO SEE SOME OF THE COOLER SITES DIP BLO 40...BUT SETTLED FOR DROPPING MINS TO 40F ACRS THE N. CONFIDENCE IN FCST LATER IN THE WEEKEND AND NEXT WK WAS LOWER THAN YDA. MED RANGE MODELS WERE NOW MORE AGGRESSIVE IN BREAKING DOWN THE HIGH AMPLITUDE PATTERN AND ALLOWING THE UPR RIDGE TO EXPAND EWD AGAIN...WITH FAIRLY STG WLY FLOW AROUND THE PERHIPHERY OF THE RIDGE SPREADING EWD ACRS THE FCST AREA. THE CHANGE WOULD ALLOW FOR A RETURN TO MUCH WARMER AND MORE HUMID WX MORE QUICKLY THAN EXPECTED YDA. IT WOULD ALSO OPEN THE DOOR FOR MCS/S TO TRACK ACRS THE AREA. BUT TIMING OF PCPN IN FAIRLY STG AND FLAT FLOW WL BE DIFFICULT...AND IF THE UPR RIDGE BUILDS JUST A LITTLE MORE NE IT IS POSSIBLE THAT PCPN WL STAY N OF THE AREA COMPLETELY. DID NOT WANT TO DRAG LOW CHC POPS ACRS SEVERAL FCST PERIODS...SO GIVEN ALL THE UNCERTAINTY DECIDED TO FOREGO ADDING PCPN AT THIS POINT. && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED TODAY AND THIS EVENING. LARGE HAIL AND WIND SHEAR ARE A THREAT TO AIRCRAFT IN THE VICINITY OF THE STORMS. VFR WEATHER OUTSIDE OF THE THUNDERSTORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
Hazardous weather outlook, Jul 3, 3:32 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT TUE JUL 3 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 332 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND GUSTY WINDS ARE THE MAIN THREATS. HEAVY RAIN IS ALSO EXPECTED THIS EVENING...MAINLY SOUTH OF A LINE FROM ALGOMA...TO GREEN BAY...TO WAUSAU. GIVEN THE RECENT DRY WEATHER...PONDING OF WATER IN URBAN AREAS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY...SUNDAY AND MONDAY. IT IS TOO EARLY TO DETERMINE IF THEY WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR EVENING. LMZ521-522-541>543-564-041615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 332 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING. GUSTY WINDS AND HAIL WOULD BE THE MAIN THREATS TO MARINERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...SUNDAY AND MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER THEY MIGHT BE SEVERE. KURIMSKI/HELMAN
In the hours before
Special weather statement, Jul 3, 5:30 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 530 PM CDT TUE JUL 3 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032330- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 530 PM CDT TUE JUL 3 2007 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 1000 PM THIS EVENING... A DEVELOPING COMPLEX OF THUNDERSTORMS OVER WEST-CENTRAL WISCONSIN IS EXPECTED TO PUSH EAST THIS EVENING. SOME OF THE STORMS IN THE COMPLEX COULD BE SEVERE...AND GENERATE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE WITH THE STRONGEST STORMS. AS A RESULT...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED ROUGHLY SOUTH OF A LINE FROM WAUSAU...TO SHAWANO...TO GREEN BAY...TO KEWAUNEE...UNTIL 1000 PM THIS EVENING. THE GREATEST RISK OF SEVERE WEATHER IN THE WAUSAU AND CENTRAL WISCONSIN AREA WILL OCCUR EARLY...AND SHOULD START TO DIMINISH AFTER 800 PM. THE GREATEST RISK IN THE GREEN BAY...APPLETON...AND EAST-CENTRAL WISCONSIN AREAS WILL BE OCCUR A LITTLE LATER...BETWEEN ABOUT 630 PM AND 1000 PM. THE STORMS ARE EXPECTED TO BRING A WIDESPREAD SOAKING RAIN TO CENTRAL AND EAST-CENTRAL PARTS OF THE STATE...WITH MANY AREAS RECEIVING OVER AN INCH OR RAIN. THUNDERSTORMS ARE ALSO EXPECTED FARTHER NORTH...BUT THE STORMS WILL BE SOMEWHAT MORE SCATTERED OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN. SOME STORMS IN THE NORTH COULD BE SEVERE AS WELL...WITH ISOLATED LARGE HAIL AND DAMAGING WINDS POSSIBLE. BUT OVERALL...THE RISK OF SEVERE WEATHER ACROSS NORTHERN WISCONSIN WAS NOT AS GREAT AS FARTHER SOUTH. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jul 3, 5:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 4 W MINOCQUA 45.86N 89.77W
07/03/2007 E0.88 INCH ONEIDA WI PUBLIC
&&
TEThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 19 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.